Georgia, 2025

Damaging Winds in Georgia, April 2, 2025

April 2, 2025 · NWS JAX · 2 events in 1 county or zone

Near record highs inland drew sea breezes inland with a merger near the Highway 301 corridor. A few strong to pulse severe storms develop and produce locally gusty winds and small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Near record highs inland drew sea breezes inland with a merger near the Highway 301 corridor. A few strong to pulse severe storms develop and produce locally gusty winds and small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 2, 1:03 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 2, 1:03 PM EST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
203 PM EDT Wed Apr 2 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...

.NEAR TERM...
(This afternoon, Tonight and Thursday)
Issued at 158 PM EDT Wed Apr 2 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

This afternoon...Southeast winds continue to increase to
15-20G25-30 mph as warm front lifts north of the region and expect
the last of the sea fog and low level stratus along the SE GA
coastal counties to scour out and dissipate this afternoon.
Otherwise near record warmth in the upper 80s/lower 90s over
inland areas will combine with low level instability as dew points
reach into the lower 70s and the inland moving East Coast sea
breeze to develop scattered showers and isolated storms, mainly
over inland SE GA to the west of the US 301 corridor, but isolated
convection is possible across inland NE FL as well. Temps still
cool enough aloft to kick off a few strong storms with gusty
winds/small hail into the evening hours around sunset.

Tonight...SE winds diminish to 5-10 mph over inland areas under
mostly clear skies late this evening, with light enough winds and
low level moisture for patchy fog/low stratus formation again
towards morning, but likely low level flow too much to allow for
widespread dense fog formation. Above normal low temps in the
65-70F inland and around 70F along the Atlantic Coast.

Thursday...Breezy SE to S flow at 15-20G25-30 mph will continue to
bring near record warmth and humidity to the region as Max temps
push to around 90F over inland areas, while the onshore flow will
keep the Atlantic Coast in the lower/middle 80s. Slightly drier
airmass aloft should limit any daytime convection with rainfall
chances generally 10% or less, although cannot rule out a brief
and/or isolated shower along the East Coast sea breeze as it moves
inland through the afternoon hours.

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 158 PM EDT Wed Apr 2 2025

Winds continue out of the south to southeast as high pressure
ridging, under a ridge aloft, continues over the area bringing
unseasonably high temperatures. Winds out of the southeast will
allow the sea-breeze to make its way inland in the afternoon,
keeping temperatures a little cooler for coastal areas. High
daytime temperatures are going to be in the upper 80s to low 90s
Friday over inland areas with temperatures in the upper 70s to low
80s closest to the Atlantic coast. Overnight, temperatures will
cool into the low to mid 60s over inland southeast Georgia with
temperatures in the mid to upper 60s over inland northeast
Florida. Wind coming in off the Atlantic will help keep
temperatures slightly warmer along the coast. Fog will be possible
overnight into the morning hours.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 158 PM EDT Wed Apr 2 2025

High pressure at the surface and aloft continue into the weekend
bringing strong subsidence and heat to the area. Temperatures will
be above seasonal average with highs forecast to be in the upper
80s to low 90s over the weekend with lows in the 60s.

Going into next week, a cold front will make its way into the area
from the northwest. As the front approaches the area, chances for
rain and possibly a few storms will begin to increase starting as
early as Sunday evening through Monday. Showers may linger into
Tuesday depending on front timing. Temperatures will cool off
behind the passing front to bring temperatures down to near normal
then below normal into mid-week.

&&

.AVIATION...
(18Z TAFS)
Issued at 111 PM EDT Wed Apr 2 2025

All NE FL TAF sites have cleared out early this afternoon with VFR
conds and increasing SE winds to 12-16G21-24 knots expected
through the afternoon hours, while SE GA TAF site at SSI still has
some lingering IFR stratus/sea fog that should end by 20Z becoming
VFR with gusty SE winds through the evening hours. Gusty SE winds
will last longer than usual this evening with no significant
decrease until the 03-05Z time frame, and about this time expect
MVFR stratus deck to develop around 1500 feet and progress
northward and impact all NE FL TAF sites, even developing at IFR
levels at SSI and trending downward towards sunrise with MVFR
VSBYS expected along with LIFR CIGS at SSI and a mixture of
IFR/MVFR CIGS at the NE FL TAF sites, how low the vsbys/cigs go
will depend on how much SE winds decrease and allows the boundary
layer to decouple from surface conds. Lower conds will lift to
MVFR levels in the 13-15Z time frame along with a slow increase in
SE winds and have shown this trend towards the end of the TAF
period.

&&

.MARINE...
Issued at 158 PM EDT Wed Apr 2 2025

Southeast flow around high pressure ridge through the end of the
week will average out in the 15-20 knot range with seas building
into the 4 to 6 feet range, so will place SCEC (Small Craft
Exercise Caution) headlines in the forecast this package. Flow
becomes south this weekend at similar speeds as the ridge axis
pushes further southward and more offshore into the Western
Atlantic, so SCEC headlines look likely to continue. Flow becomes
Southwest ahead of the next cold frontal boundary on Monday and
may reach close to SCA levels late in the day into Monday Night.

Otherwise...Dense sea fog from late this morning along the SE GA
coast has scoured out and dissipated early this afternoon as
Southeast winds have increased and have canceled the dense fog
advisories, BUT will need to monitor for possible re-development
late tonight into early Thursday morning over the nearshore
waters if the winds slacken off.

Rip Currents: Moderate to High risk of rips will continue in the
southeast flow through Friday. Surf/Breakers generally in the 2-4
ft range.

&&

.FIRE WEATHER...
Issued at 158 PM EDT Wed Apr 2 2025

A few isolated thunderstorms will be possible today, mainly over
southeast Georgia but, could get down into the Suwannee Valley
late this afternoon into the early evening. Winds continue out of
the northeast into Friday, allowing the Atlantic sea-breeze to
make its way inland each afternoon. Expect sustained winds of
15-20 mph east of HWY-17 today and tomorrow with gusts up to 30
mph as the sea-breeze makes its way in. Warming temperatures with
high transport winds will create patchy high daytime dispersion
over inland areas today through Friday. MinRH values are not
expected to drop below 38 through the weekend.

&&

.CLIMATE...
Issued at 223 AM EDT Wed Apr 2 2025

An early season heat wave begins this week, about 3-4 weeks before
the average 90 degree date for our official climate sites. Daily
records in the upper 80s to low 90s will be challenged beginning
Wed and continuing through Sun. Overnight high minimum
temperatures are possible for a few locations as well. The last
time our official climate sites saw temperatures at or above 90
degrees was late Sept and early Oct 2024.

Last Date of High Temperature 90 deg or above

AMG Alma GA 9/30/24 - 90
JAX Jacksonville FL 10/2/24 - 90
CRG Craig Airfield 9/27/24 - 90
GNV Gainesville FL 10/4/24 - 91

Average Date of 90 Degrees Max Temperature

AMG Alma GA May 2
JAX Jacksonville FL May 4
CRG Craig Airfield Apr 22
GNV Gainesville FL April 22

Daily Record Max Temperatures & Year Set for Climate Sites

      4/2      4/3      4/4      4/5      4/6

AMG   88       90       90       90       90
      2017     1967     1963     2023     1967

JAX   90       89       90       91       90
      2012     2017     2011     2017     1947

CRG   90       90       88       91       87
      2012     2006     2012     2017     2022

GNV   92       91       91       90       90
      2017     2017     1974     2023     2023

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  90  66  88 /  20   0   0   0
SSI  68  78  68  79 /   0   0   0   0
JAX  68  88  67  86 /  10   0   0   0
SGJ  68  85  68  83 /   0  10   0   0
GNV  67  92  66  91 /  20   0   0   0
OCF  68  92  66  91 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ124-125-138-
     233-333.

GA...High Rip Current Risk through late tonight for GAZ154-166.

AM...None.
&&

In the hours before

Special weather statement, Apr 2, 2:32 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
332 PM EDT Wed Apr 2 2025

GAZ135-136-151-152-021945-
Pierce GA-Appling GA-Brantley GA-Wayne GA-
332 PM EDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PIERCE...NORTH CENTRAL
BRANTLEY...SOUTHWESTERN WAYNE AND SOUTHERN APPLING COUNTIES THROUGH
345 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raybon, or near Nahunta, moving north at 15 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Broadhurst, Patterson, Raybon, Offerman, Hortense, and Screven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3124 8196 3124 8216 3150 8222 3152 8188
TIME...MOT...LOC 1932Z 183DEG 12KT 3128 8206

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Apr 2, 4:23 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
523 PM EDT Wed Apr 2 2025

GAZ133>135-022200-
Bacon GA-Appling GA-Jeff Davis GA-
523 PM EDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACON...
SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL APPLING COUNTIES THROUGH 600
PM EDT...

At 522 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alma, moving north at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Bacon,
southeastern Jeff Davis and west central Appling Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3157 8245 3160 8259 3180 8258 3175 8233
TIME...MOT...LOC 2122Z 189DEG 10KT 3163 8252

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Apr 2, 4:27 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
527 PM EDT Wed Apr 2 2025

GAZ132-149-022200-
Atkinson GA-Coffee GA-
527 PM EDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES THROUGH 600 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving northeast at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Willacoochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3147 8313 3147 8312 3148 8311 3150 8310
      3152 8308 3140 8288 3128 8304 3134 8307
      3136 8310 3139 8311 3140 8314 3146 8314
TIME...MOT...LOC 2127Z 218DEG 9KT 3131 8311

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
April 2, 4:58 PM EST
Where
Coffee County, 3.63 mi SW of Ambrose
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.560, -83.060

Tri-county dispatch reported a tree was blown down along County Line Road. The time of damage was based on radar.

Thunderstorm Wind, Coffee

When
April 2, 5:01 PM EST
Where
Coffee County, 0.91 mi SW of Bushnell
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.560, -82.980

Tri-County 911 reported a tree was blown down near Highway 32 between Ambrose and Bushnell. The time of damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244026, 1244029.